Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 107, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 18, 2015, 3:13 PM CDT for Warren County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2015, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 18, 2015, 3:36 PM CDT
- In force
- 23 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Warren County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:24 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 18, 2:24 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 224 PM CDT TUE AUG 18 2015 .SYNOPSIS... ISSUED AT 221 PM CDT TUE AUG 18 2015 WARM FRONT WAS LOCATED ACROSS HIGHWAY 30 WITH LOW PRESSURE NEAR SIOUX FALLS SD. WATER VAPOR LOOPS INDICATE A STRONG SHORT WAVE IN EASTERN KS LIFTING NORTHEAST. THIS SHORT WAVE WILL BE THE FEATURE TO BRING STRONG FORCING INTO THE CWA LATER THIS AFTERNOON AND EVENING. WRF-NMM/HRRR INDICATE A LINE OF THUNDERSTORMS COMING INTO OUR FAR WESTERN COUNTIES AROUND 3 OR 4 PM AND THEN SWEEPING ACROSS THE CWA THROUGH THE EARLY EVENING. AHEAD OF THE LINE DEEP LAYER SHEAR BECOMES STRONG BUT SBCAPES ARE PROBLEMATIC DUE TO EXTENSIVE CLOUD COVER. OPERATIONAL MODELS INDICATE OUR SOUTHERN CWA WOULD HAVE THE HIGHER CAPE. AS OF NOW THE MAIN THREAT WOULD BE DAMAGING WINDS BUT CAN'T RULE OUT A COUPLE OF BRIEF SPIN-UP TORNADOES ALONG BOWING SEGMENTS. OUT AHEAD OF THE MAIN LINE SCATTERED STORMS SHOULD ALSO DEVELOP. && .SHORT TERM...(THIS EVENING) ISSUED AT 221 PM CDT TUE AUG 18 2015 TONIGHT... STRONG SHORT WAVE IN FAR NW MO WILL SWEEP ACROSS THE DVN CWA THIS EVENING WITH STRONG FORCING...STRONG DEEP LAYER SHEAR AND SBCAPES 2500-3000 J/KG. THE MAIN SEVERE THREAT LATE THIS AFTERNOON INTO THIS EVENING WILL BE DAMAGING WINDS ALONG WITH A FEW TORNADOES POSSIBLE...ESPECIALLY EXTREME EASTERN IOWA AND INTO OUR IL COUNTIES. TORRENTIAL RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS. STRONG CYCLONE (FOR MID AUGUST) WILL TRACK INTO NW WI BY MORNING WITH A COLD FRONT SWEEPING ACROSS THE CWA AFTER MIDNIGHT. WILL HAVE THE HIGHEST POPS THIS EVENING THEN DECREASING AFTER MIDNIGHT. BEHIND THE FRONT LOW CLOUDS AND DRIER AIR WILL BE USHERED INTO THE CWA ON INCREASING WEST WINDS. MINIMUM TEMPERATURES WILL RANGE FROM THE UPPER 50S WEST TO THE MID 60S IN THE EXTREME EAST. HAASE .LONG TERM...(WEDNESDAY THROUGH TUESDAY) ISSUED AT 221 PM CDT TUE AUG 18 2015 EARLY FALL WEATHER WILL ARRIVE FOR WEDNESDAY...WITH PASSING CLOUDS AND POSSIBLY A SPRINKLE NORTH. THE COOL NORTHWEST WINDS WILL BE STRONG AT TIMES...AROUND 15 TO 25 MPH...GUSTING TO 30. IN ALL...IT SHOULD BE A VERY PLEASANT DAY FOR THOSE LOOKING FOR A RESPITE FROM SUMMER HUMIDITY. COOL WEATHER WILL LAST THROUGH THURSDAY NIGHT...WITH LOWS IN THE MID 50S IN MOST LOCATIONS WED NIGHT AND THURSDAY NIGHT. DESPITE HAVING A DEEP UPPER LOW TODAY THROUGH THURSDAY IN THE UPPER MIDWEST...THE UPPER FLOW IS EXPECTED TO BE PROGRESSIVE IN NATURE. IN FACT BY FRIDAY...ANOTHER DEEP UPPER TROF WILL DROP INTO THE ROCKIES...WILL FALLING SURFACE PRESSURES IN THE PLAINS. THIS IS EXPECTED TO BRING SEASONALLY STRONG DYNAMICS TO A COLD FROPA AROUND SATURDAY. THAT FRONT WILL LIKELY NOT HAVE MORE THAN 12 HOURS OF RAIN THREAT WITH IT...BUT WITH A MODEL SPREAD ON TIMING OUT ON DAY 5 ON A TYPICAL LEVEL A BROAD PERIOD OF POPS REMAINS FORECAST. FOLLOWING THIS COLD FROPA...ANOTHER HIGH PRESSURE WILL SWEEP OVER THE REGION WITH A QUICK SHOT OF SEASONALLY COOL DRY AIR. ERVIN && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1055 AM CDT TUE AUG 18 2015 EXPECT INCREASING TSTM CHANCES FROM WEST TO EAST FROM LATE MORNING THROUGH THE AFTERNOON...WITH IFR TO MVFR CEILINGS AND VSBYS. HAVE TIMED END OF RAIN FROM 02Z-04Z TONIGHT WITH LINGERING MVFR CONDITIONS OVERNIGHT INTO WEDNESDAY WITH THE POTENTIAL FOR IFR CEILINGS. SOUTHEAST TO SOUTH WINDS AROUND 10 KNOTS THIS AFTERNOON THEN SOUTHWEST TO WEST 10 TO 20 KNOTS TONIGHT INTO WEDNESDAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...ERVIN/HAASE SHORT TERM...HAASE LONG TERM...ERVIN AVIATION...HAASE
Hazardous weather outlook, Aug 18, 5:04 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 504 AM CDT TUE AUG 18 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 504 AM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT EXPECT PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS...WITH DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. POCKETS OF HEAVY RAINFALL ARE ALSO EXPECTED...WITH ISOLATED FLASH FLOODING NOT OUT OF THE QUESTION...MAINLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE OUTLOOK AREA...ESPECIALLY SOUTH AND WEST OF A VINTON- QUAD CITIES-MACOMB LINE. RP KINNEY/12
In the hours before
Local storm report, Aug 18, 9:15 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 AM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG BELLEVUE 42.26N 90.43W
08/17/2015 JACKSON IA TRAINED SPOTTER
LATE REPORT. THUNDERSTORM WIND GUSTS ESTIMATED TO BE 60
MPH BLEW DOWN SOME 2 INCH DIAMETER BRANCHES. TIME
ESTIMATED.
0545 AM TSTM WND DMG 5 SSW BETTENDORF 41.50N 90.52W
08/17/2015 ROCK ISLAND IL TRAINED SPOTTER
LATE REPORT. WIND GUSTS ESTIMATED TO BE 60 MPH BLEW DOWN
SOME 2 INCH DIAMETER BRANCHES ON THE WEST SIDE OF MOLINE.
TIME ESTIMATED.
&&Local storm report, Aug 18, 9:22 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 AM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 5 SSW BETTENDORF 41.50N 90.52W
08/17/2015 ROCK ISLAND IL TRAINED SPOTTER
CORRECTED TIME ESTIMATE TO PM. LATE REPORT. WIND GUSTS
ESTIMATED TO BE 60 MPH BLEW DOWN SOME 2 INCH DIAMETER
BRANCHES ON THE WEST SIDE OF MOLINE. TIME ESTIMATED.
&&Special weather statement, Aug 18, 2:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
206 PM CDT TUE AUG 18 2015
ILC109-187-181930-
MCDONOUGH-WARREN-
206 PM CDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...
AT 206 PM CDT...A STRONG THUNDERSTORM WAS NEAR RARITAN...OR 12 MILES
NORTH OF MACOMB...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROSEVILLE...SCIOTA...GREENBUSH...YOUNGSTOWN...WARREN COUNTY
FAIRGROUNDS...PONEMAH...LARCHLAND AND SWAN CREEK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4054 9077 4063 9088 4064 9087 4064 9079
4074 9079 4085 9070 4076 9044 4074 9044
TIME...MOT...LOC 1906Z 225DEG 28KT 4065 9075
08Special weather statement, Aug 18, 2:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 PM CDT TUE AUG 18 2015
ILC071-131-182015-
HENDERSON-MERCER-
232 PM CDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HENDERSON AND MERCER
COUNTIES...
AT 230 PM CDT...A STRONG THUNDERSTORM WAS NEAR ROZETTA...OR NEAR
OQUAWKA...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ALEDO...MATHERVILLE...ROZETTA...SEATON...SHALE CITY...BODEN...
HAMLET...PREEMPTION...BALD BLUFF...OLD GILCHRIST...MERCER COUNTY
FAIRGROUNDS...GILCHRIST...GINGLE CORNERS...DELABAR STATE
PARK...WANLOCK AND SUNBEAM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
ILLINOIS.
LAT...LON 4096 9094 4133 9076 4132 9052 4107 9071
4107 9079 4096 9079 4091 9082
TIME...MOT...LOC 1930Z 203DEG 40KT 4099 9085
08Special weather statement, Aug 18, 2:53 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 PM CDT TUE AUG 18 2015
ILC187-182030-
WARREN-
253 PM CDT TUE AUG 18 2015
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...
AT 253 PM CDT...A STRONG THUNDERSTORM WAS NEAR LITTLE SWAN LAKE...OR
13 MILES NORTH OF MACOMB...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLE SWAN LAKE...GREENBUSH...BERWICK...YOUNGSTOWN AND SWAN CREEK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
ILLINOIS.
LAT...LON 4096 9044 4075 9045 4063 9058 4063 9068
4064 9068
TIME...MOT...LOC 1953Z 219DEG 25KT 4066 9062
08The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:14 PM CDT | Tornado Warning | DVN | Jones | 31 min |
| Aug 18, 3:34 PM CDT | Special Weather Statement | DVN | Des Moines | 41 min |
| Aug 18, 4:26 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Louisa, Muscatine, Scott | 64 min |
| Aug 18, 4:43 PM CDT | Flash Flood Warning | DVN | Jackson | 3 hr |
| Aug 18, 5:40 PM CDT | Flash Flood Warning | DVN | Clinton, Jackson | 6 hr |
| Aug 18, 2:06 PM CDT | Special Weather Statement | DVN | Warren | 24 min |
| Aug 18, 2:32 PM CDT | Special Weather Statement | DVN | Mercer | 43 min |
| Aug 18, 2:53 PM CDT | Special Weather Statement | DVN | Warren | 37 min |
| Aug 18, 3:51 PM CDT | Special Weather Statement | DVN | Henderson | 24 min |
| Aug 18, 4:03 PM CDT | Special Weather Statement | DVN | McDonough | 27 min |
| Aug 18, 4:53 PM CDT | Special Weather Statement | DVN | Warren | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.